MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE VALVE ONLY

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE VALVE ONLY
Catalog Number 828800PL
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
2 of 2 reports.Other mfg report number: 3013886523-2023-00282.A facility reported a hair in the sterile packaging of a certas valve (id 828800pl) and the bactiseal ventricular catheter (id 823073) was contaminated because of the associated contaminated valve.It was discovered during setup for a vp shunt case on (b)(6) 2023 and the procedure was completed with a replacement product available.No patient contact/injury and the event did not led to surgical delay.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h10.The certas valve ((b)(6)) was returned for evaluation.Device history record (dhr) - product code 82-8800pl with lot 7052647 conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was at setting 4.The valve was visually inspected, the inner blister lid was sealed with tape the tape was cut and blister lid removed, a hair was found on the underside of the valve.Not visible from the blister side.Root cause analysis- the root cause for the issue reported by the customer is due to human error.The manufacturing department were informed of the issue and an awareness was performed.
 
Event or Problem Description
N/a.

Brand Name
CERTAS PLUS INLINE VALVE ONLY
Common Device Name
CERTAS PLUS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17596155
Report Number3013886523-2023-00283
Device Sequence Number7364867
Product Code JXG
UDI-Device Identifier10381780521013
UDI-Public(01)10381780521013(17)280229(10)7052647
Combination Product (Y/N)N
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number828800PL
Device Lot Number7052647
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer10/04/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown